Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
153 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can the hcg diet or antibiotics cause sweets syndrome? Can imuran be taken while on hcg injections?

Answered by
Dr.
Dr. Anil Grover

Cardiologist

Practicing since :1981

Answered : 922 Questions

default
Posted on Fri, 27 Jul 2012 in Thyroid Problem and Hormonal Problems
Question: Can the hcg diet or antibiotics cause sweets syndrome? If not, can imuran be taken while on 23 day round of 175-200mg hcg injections?
doctor
Answered by Dr. Anil Grover 4 hours later
Hi,
Thanks for writing in.
I am a medical specialist with an additional degree in cardiology.
Sweet's syndrome — also known as acute febrile neutrophilic dermatosis — as you know-is a skin condition marked by fever and painful skin lesions that appear mainly on your arms, face and neck. The exact cause of Sweet's syndrome isn't always known. In some people, it's triggered by an infection, illness or certain medications. Sweet's syndrome can also occur with some types of cancer.
Drug-induced. Although uncommon, Sweet's syndrome may occur as a reaction to a medication, most commonly to granulocyte colony-stimulating factor, a hormone preparation designed to increase your white blood cell count. Other medications associated with Sweet's syndrome include certain antibiotics, oral contraceptives, diuretics and anti-epileptic drugs, among others. Once the offending drug is discontinued, Sweet's syndrome usually goes away. So yes both HCG and antibiotics can cause sweets syndrome.

You had written if not (for above) then whether there is inter action between HCG and Imuran, I could not find any interaction reported. But the doctor who is monitoring your imuran intake should be informed that you are going for HCG diet course he/she may have different opinion.

Regards. If there is any further followup query I will be happy to answer.


With Best Wishes.

Dr Anil Grover,
Cardiologist
M.B.;B.S, M.D. (Internal Medicine) D.M.(Cardiology)
http://www/ WWW.WWWW.WW
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
Medical Topics

Recent questions on  Azathioprine

doctor1 MD

I have Crohn s Disease and now C-Diff from recent hospital stay. My problem is my left arm gets really red along with my left cheek on my face....

doctor1 MD

Hi I ve been on imuran tabs 2 per day for the last 3 months for crohns For the last few weeks I ve been getting a lot of aches in my boners,...

doctor1 MD

Dear Dr. am suffering of numbing in my feets since 25 years started in my toe coming up to my full left foot and now my right foot also begun since...

doctor1 MD

I am 29 years old man having diarrhea since 2008 : I many teasts and take
many types of druges> at last I made capsule camera to ind 7 erosion...

doctor1 MD

I am suffering from pemphigus vulgaris . Currently taking mmf 500mg and steriod 2.5 alternate days. My lesions are not healing up if my doctor puts...

doctor1 MD

Dear Sir, My name is XXXXXXX 43 years old and i am from XXXXXXX XXXXXXX XXXXXXX Few weeks back i had developed few white patches of skin around my...

doctor1 MD

Hi. I have had Myasthenia Gravis for 23 years and I am only 39!! My symptoms came on very quickly and very severely and I had a Thymectomy within 6...